By Topic

Discrete event systems with stochastic processing times

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

5 Author(s)
G. J. Olsder ; Dept. of Tech. Math. & Inf., Delft Univ. of Technol., Netherlands ; J. A. C. Resing ; R. E. De Vries ; M. S. Keane
more authors

Discrete event dynamic systems are studied in which the underlying algebra is the max-algebra and the coefficients in the system, referring to processing times in practice, are stochastic. The processing times and/or the transportation times within a network show stochastic fluctuations. The restrictions are that the stochastic processing times of the nodes in the network are independent and identically distributed. The asymptotic behavior of the system is investigated, and the average duration of one cycle of the process is calculated. A specific example of the theory is considered. The state space is two-dimensional, and the probability distributions are exponential. It is shown that the process approaches a stationary limit as time proceeds. The case when the probability distributions are discrete is also treated. Several examples are given. Two-dimensional systems and, more generally, finite-dimensional systems are considered

Published in:

IEEE Transactions on Automatic Control  (Volume:35 ,  Issue: 3 )